How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Cameron Your Own Question
Dr. Cameron
Dr. Cameron, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine and Ivy League trained. Medical Review Officer trained in Drug Testing
Type Your Medical Question Here...
Dr. Cameron is online now
A new question is answered every 9 seconds

My tongue feels too big for my mouth all of a sudden. Very

This answer was rated:

My tongue feels too big for my mouth all of a sudden. Very uncomfortable.
Any other swelling? How about shortness of breath?
Customer: replied 7 years ago.
No - just the tongue is swollen. I had a shingles vacination last week.
Well, it is difficult to say what the cause is, but the consequences of a large tongue is very dangerous. A large tongue can occlude the airway and affect you ability to breathe. Generally swelling inside the mouth indicates an allergic reaction, but it would be unlikely that it is secondary to your shingles injection since that it rather remote.

My advise- you need to be seen by a physician right away- as I mentioned before, if this is getting swollen and making your mouth uncomfortable, you might need IV benadryl and steroids and possibly epinephrine.
I would have someone drive you to the ER- if you are feeling any problems breathing at all, call 911

Best wishes

Press the green accept button if this was helpful
Customer: replied 7 years ago.
It doesn't seem to be an emergency since it has been this way for a few days and doesn't seem to be increasing in size. It is just very uncomfortable. I have had reactions to sulfa based drugs that caused it to swell before but couldn't figure out why it is doing it now.
I understand. I would try benadryl 25mg every 4-6 hours for swelling. This will help decreased the inflammatory mediators which contribute to the swelling.
Of course, if it gets worse, you need to be seen right away.

Press the green accept button if this was helpful
Dr. Cameron and 6 other Medical Specialists are ready to help you